This post was sponsored by Influence Central as part of an Influencer Activation and all opinions expressed in my post are my own.
Keeping our children safe in this day and age can be a full-time job. We live in an area where heroin and opioid addiction is prevalent but did you know that you children can be getting high from loperamide which is found in many OTC (over the counter) diarrhea relief products.
Loperamide can have the same effects as opioid drugs when used in certain doses. Simply keep an eye out for these products and have a conversation with your children.
Read the Labels
It is amazing to think that certain medicines that when used in correct doses can be beneficial and safe but just by simply altering the quantity in which the over the counter medicines are being used, can have such a harmful effect.
As a mom with a child who will be entering college in the fall, it is imperative that we have these discussions with our children so that they are aware of the consequences when it comes to medicine doses. Loperamide does not cure the reasons behind diarrhea, it just simply relieves the symptoms. Please be sure to use as directed.
Children typically have 5-7 episodes of diarrhea on average each year. Add in travel to that equation and those numbers will increase. Loperamide is the active ingredient in most diarrhea medicines that can be found over the counter.
It is so important to read the labels of the medicines that we are taking to ensure that the proper doses are administered. While most adults will choose to ride out the symptoms of diarrhea, we usually medicate our children for these symptoms.
I know that I will continue the conversations with my teen about using the proper doses of medicine. All consumers should be aware of the potential of abuse for all over the counter medicines containing Loperamide. The FDA has asked retailers to voluntarily stop carrying large count loperamide products in order to help this potential risk.
To learn more about this drug and its side effects, visit them on the web. Be sure to consult your physician for any further medical advice